It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • FEELING WORSE AFTER B12 SHOT

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-27-2003, 01:36 PM   #1
    GRACIE2422
    Newbie
     
    GRACIE2422's Avatar
     
    Join Date: May 2003
    Location: warren, MI. USA
    Posts: 1
    GRACIE2422 HB User
    Post FEELING WORSE AFTER B12 SHOT

    Hello I'm new to the board. I wasn't feeling all that great so I scheduled a physical mainly to have my thyroid checked (I have Hasimoto's disease). My blood work came back showing that I had anemia due to low B12. The doctor then gave me a shot and set up shots once a week for 6 weeks. By that evening I was much more tired then usual. Within 4 days my body ached so bad it hurt to move. I was drained of everything and began having trouble breathing (all the case symptoms)but they increased in days. I returned to the doctor and I was told "that shouldn't happen" & "I don't know" he then gave me the nasal gel to try. When I did try it within 4 hours I started shaking and sweating and feeling very ill. It happened twice. I stopped taking it. I'm at a loss. My doctor brushed it off as if I was insane to have that type of reaction to a vitamin. I have made an appointment to see a hematologist. Does anyone have any advice to give me on what to ask or do? I'm afraid something else is really wrong.

     
    Sponsors Lightbulb
       
    Old 05-27-2003, 03:53 PM   #2
    Julie-K
    Member
     
    Julie-K's Avatar
     
    Join Date: Apr 2003
    Location: Cheltenham
    Posts: 70
    Julie-K HB User
    Smile

    Hi Gracie
    Can relate to some of your problems, after the first injection I came home and thought I was going to die! My bones felt like they were burning and for 3 days I felt like I was in for the worse dose of flu ever!
    Told doctor and he said some people react badly the first few times. The second one was worse, above symptoms plus hives and swollen glands, I thought I was allergic, We tried again (he insisted I sit in his surgery for an hour afterward in case it was an allergy, and wasn't allowed to go home alone!) wasn't so bad. I am now on the 6th injection (and now have to have them monthly for the rest of my life-Addisons anemia) and the reaction is down to about half of the initial injection
    I feel so much better physically that I can sort of cope with the idea of feeling rotten for 3 days out of a month and hopefully the symptoms will eventually disappear.
    So I guess what I am trying to say is you aren't alone in what you went through. If you don't have an intrinsic factor problem maybe you could try pills?
    Take care
    Jules
    __________________
    julie

     
    Old 05-27-2003, 08:35 PM   #3
    NancyH
    Senior Veteran
    (female)
     
    NancyH's Avatar
     
    Join Date: Apr 2001
    Location: Washington State
    Posts: 1,654
    NancyH HB User
    Post

    I can relate with that, it took a good 3 months to settle down, I now give myself an injection every 2 weeks and have been for 10 years. You can react negatively even with vitamins, you'll be able to take it without much trouble in no time.

     
    Old 05-27-2003, 08:36 PM   #4
    NancyH
    Senior Veteran
    (female)
     
    NancyH's Avatar
     
    Join Date: Apr 2001
    Location: Washington State
    Posts: 1,654
    NancyH HB User
    Post

    I can relate with that, it took a good 3 months to settle down, I now give myself an injection every 2 weeks and have been for 10 years. You can react negatively even with vitamins, you'll be able to take it without much trouble in no time.

     
    Old 05-30-2003, 12:05 AM   #5
    CINDERELLA
    Senior Veteran
    (female)
     
    CINDERELLA's Avatar
     
    Join Date: Dec 2000
    Location: new zealand
    Posts: 570
    CINDERELLA HB User
    Post

    Hi, i had a shot 2 years ago and will never again!! I got the worst bout of acne ever, all round my neck and chin it lasted a couple of months, I think I must have been allergic or something as I rarely get more than the odd pimple.
    __________________
    43- mother of 13yr- mild depression-longterm back pain-anxiety disorder 2 yrs-very happily married

     
    Old 06-30-2003, 02:36 PM   #6
    aspina77
    Newbie
     
    aspina77's Avatar
     
    Join Date: Jun 2003
    Location: Bohemia
    Posts: 2
    aspina77 HB User
    Post

    Hi Gracie,

    After reading your entry it seems as though getting b-12 shots is a lot of trouble. May I suggest an easier way, and cheaper to obtain well above the recommended daily allowance of B-12. In speaking with a friend on how to increase my B-12 levels, he turned me on to an energy drink called XS. It has 0 Carbs, 0 Sugar and just 8 calories while giving you 4900% B-12 vitamins amonst other doses of vital B vitamins. This product is given to diabetics as well as cancer patients at Sloan Kettering so I just thought I'd bring this to your attention as it might help you out and save you some money. Let me know if you'd like to find out how to get some and I will accomodate you. Thanks.

    ------------------
    AJS
    __________________
    AJS

     
    Old 07-01-2003, 07:25 PM   #7
    NancyH
    Senior Veteran
    (female)
     
    NancyH's Avatar
     
    Join Date: Apr 2001
    Location: Washington State
    Posts: 1,654
    NancyH HB User
    Post

    If you have B12 def do to the lack of intrinsic factor no amount of vit is going to help, liquids or tablet as the stomach does not produce the enszyme needed to absorb that vit. You must get B12 some other way than through the stomach. Sublingual tabs help people who are just a bit low and have intrinsic factor, otherwise injections still are the best route to the tissues where is is most needed when level is so low.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Worse feeling after Morton's Neuroma Surgery Dancinboots Foot & Ankle Problems 124 07-19-2010 04:01 AM
    5 days after B12 shot and feeling lousy apex05 Vitamins & Supplements 0 07-21-2009 05:31 PM
    Any experience with bloated/full feeling? smitd03 Digestive Disorders 6 02-28-2008 02:34 PM
    6th Day of IV Rocephin, feeling very poorly mamoo Lyme Disease 2 09-19-2007 07:23 AM
    Not feeling good today...tx?....what? jessy28 Hepatitis 27 04-07-2007 04:07 PM
    Feeling very bad again studyin Inner Ear Disorders 155 01-11-2006 12:09 AM
    pain worse after shot in spine??? tracer Back Problems 5 01-19-2005 01:07 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:24 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!